Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 8, NWS Medford, OR

April 11, 2012Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Apr 11, 2012, 3:33 PM PDT for Siskiyou County, California. It took effect at Apr 11, 2012, 11:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2012, 3:33 PM PDT (22:33 UTC)
In effect from
Apr 11, 2012, 11:00 PM PDT
Expired
Apr 12, 2012, 9:17 AM PDT
In force
10 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:00 AM PDTSNOW 10N Tennant, CA12 HOUR TOTAL.
Apr 12, 9:00 AM PDTHEAVY SNOW 10N Tennant, CA15 HOUR TOTAL. AMOUNT SINCE 6 PM PDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WWUS46 KMFR 112233
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT WED APR 11 2012

...MODERATE TO HEAVY SNOW TONIGHT THROUGH THURSDAY MORNING...

.COLDER AIR WILL MOVE INTO THE FORECAST AREA TONIGHT THROUGH
THURSDAY MORNING. MODERATE UPSLOPE FLOW FROM THE SACRAMENTO VALLEY
INTO THE MOUNT SHASTA AREA WILL RESULT IN LOCALLY HEAVY SNOW
THERE...AS WELL AS IN MOST OF THE MOUNTAINS ABOVE 4000 FEET IN
SISKIYOU COUNTY. AS PRECIPITATION RATES INCREASE TONIGHT THERE IS
EXPECTED TO BE A PERIOD OF ACCUMULATING SNOW ON INTERSTATE FIVE IN
THE MOUNT SHASTA TO DUNSMUIR AREA.

CAZ082-083-121400-
/O.UPG.KMFR.WS.A.0012.120412T0600Z-120413T1200Z/
/O.NEW.KMFR.WW.Y.0025.120412T0600Z-120412T1800Z/
/O.NEW.KMFR.WS.W.0008.120412T0600Z-120412T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
333 PM PDT WED APR 11 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT THURSDAY ABOVE 4000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT THURSDAY BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 11 AM PDT THURSDAY. A WINTER WEATHER
ADVISORY FOR SNOW FOR ELEVATIONS BELOW 4000 FEET HAS ALSO BEEN
ISSUED AND IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
THURSDAY.

* SNOW ACCUMULATIONS IN THE WARNING AREA ABOVE 4000 FEET...6 TO
  12 INCHES OF NEW SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ABOVE TREELINE ON MOUNT SHASTA. 

* SNOW ACCUMULATIONS IN THE ADVISORY AREA BELOW 4000 FEET...2 TO 6
  INCHES OF NEW SNOW IS EXPECTED.

* TIMING...SNOW WILL DEVELOP THIS EVENING THROUGH THE OVERNIGHT AS
  SNOW LEVELS LOWER FROM 4500 FEET TO NEAR 2500 FEET. MODERATE
  SNOW IS LIKELY TO BECOME HEAVY AT TIMES LATE TONIGHT THROUGH
  EARLY THURSDAY MORNING. WHILE SNOW SHOWERS WILL CONTINUE
  THURSDAY AFTERNOON WARMING TEMPERATURES WILL LIMIT SNOW
  ACCUMULATIONS...ESPECIALLY ON ROADWAYS. THE HEAVIEST
  SNOW...PARTICULARLY ON INTERSTATE FIVE...IS EXPECT TO OCCUR
  BETWEEN 2AM AND 8AM PDT.

* LOCATIONS IN THE WARNING AREA INCLUDE: ELEVATIONS ABOVE MOUNT
  SHASTA CITY TO INCLUDE HIGHWAY 89 AT SNOWMANS SUMMIT AND THE
  MOUNT SHASTA BOARD AND SKI PARK.

* LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA
  CITY....DUNSMUIR...AND TENNANT AS WELL AS INTERSTATE FIVE FROM
  DUNSMUIR TO SOUTH WEED.

* WINDS...DUE TO THE SNOW BEING WET...BLOWING SNOW WILL BE
  CONFINED TO ELEVATIONS ABOVE 5000 FEET WHERE WINDS WILL GUST IN
  EXCESS OF 35 MPH AT TIMES.

* IMPACTS...SNOW IS EXPECTED TO CREATE HAZARDOUS DRIVING
  CONDITIONS ON INTERSTATE HIGHWAY 89 INCLUDING SNOWMANS SUMMIT.
  LESSER IMPACTS ARE EXPECTED ON INTERSTATE FIVE BETWEEN DUNSMUIR
  AND SOUTH WEED...AS WELL ON HIGHWAY 97 NEAR GRASS LAKE. BE
  PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
  USE CAUTION WHILE DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ080-121400-
/O.UPG.KMFR.WS.A.0012.120412T0600Z-120413T1200Z/
/O.NEW.KMFR.WS.W.0008.120412T0600Z-120412T1800Z/
WESTERN SISKIYOU COUNTY-
333 PM PDT WED APR 11 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 11 AM PDT THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS
  ON THE HIGHER PEAKS.

* ELEVATION: ABOVE 4000 FEET.

* TIMING...SNOW IS EXPECTED TO DEVELOP LATE THIS EVENING AND IS
  LIKELY TO BECOME HEAVY AT TIMES LATE TONIGHT THROUGH EARLY
  MORNING. WHILE SNOW SHOWERS ARE EXPECTED TO CONTINUE THURSDAY
  AFTERNOON AMOUNTS WILL BE LIGHTER AS SURFACE TEMPERATURES WARM
  AT LOWER ELEVATIONS.

* LOCATIONS INCLUDE: AREAS AROUND BUT NOT INCLUDING THE SCOTT
  VALLEY TO INCLUDE FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN
  SUMMIT ON HIGHWAY 3 AND THE MARBLE MOUNTAIN AND TRINITY ALPS.

* IMPACTS...SNOW IS LIKELY TO CREATE HAZARDOUS DRIVING CONDITIONS
  ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 3 INCLUDING
  FOREST MOUNTAIN SUMMIT AND SCOTT MOUNATIN SUMMIT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

BTL
2 follow-up statements
296 
WWUS46 KMFR 120952
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 AM PDT THU APR 12 2012

...MODERATE TO HEAVY SNOW THIS MORNING...

.WIDESPREAD MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE AREA
THIS MORNING AS SOUTHERLY UPSLOPE FLOW CONTINUES TO PUMP MOISTURE
INTO MOUNTAINS. SNOW LEVELS WILL RUN AROUND 4000 FEET EXCEPT
AROUND MT SHASTA WHERE THEY WILL BE DOWN TO THE VALLEY FLOORS.
SNOW WILL BECOME LIGHTER AND SHOWERY LATER THIS MORNING AND THIS
AFTERNOON...BUT ANOTHER ROUND OF MODERATE TO HEAVY SNOW IS
POSSIBLE TONIGHT.

CAZ082-083-121800-
/O.CON.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/
/O.CON.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
252 AM PDT THU APR 12 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING ABOVE 4000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING BELOW 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. A WINTER WEATHER ADVISORY BELOW 4000 FEET
REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* SNOW ACCUMULATIONS IN THE WARNING AREA ABOVE 4000 FEET...6 TO 12
  INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE TREELINE ON
  MOUNT SHASTA.

* SNOW ACCUMULATIONS IN THE ADVISORY AREA BELOW 4000 FEET...2 TO 6
  INCHES.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING.
  SNOW WILL BECOME LIGHTER AND SHOWERY THIS AFTERNOON AND WARMER 
  TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...ESPECIALLY ON
  ROADWAYS. STEADY SNOW MAY REDEVELOP TONIGHT.

* LOCATIONS IN THE WARNING AREA INCLUDE: ELEVATIONS ABOVE MOUNT 
  SHASTA CITY TO INCLUDE HIGHWAY 89 AT SNOWMANS SUMMIT AND THE 
  MOUNT SHASTA BOARD AND SKI PARK.

* LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA CITY.... 
  DUNSMUIR...AND TENNANT AS WELL AS INTERSTATE FIVE FROM 
  DUNSMUIR TO SOUTH WEED.

* WINDS...DUE TO THE SNOW BEING WET...BLOWING SNOW WILL BE 
  CONFINED TO ELEVATIONS ABOVE 5000 FEET WHERE WINDS WILL GUST 
  IN EXCESS OF 35 MPH AT TIMES.

* IMPACTS...SNOW IS EXPECTED TO CREATE HAZARDOUS DRIVING 
  CONDITIONS ON INTERSTATE HIGHWAY 89 INCLUDING SNOWMANS 
  SUMMIT. LESSER IMPACTS ARE EXPECTED ON INTERSTATE FIVE 
  BETWEEN DUNSMUIR AND SOUTH WEED...AS WELL ON HIGHWAY 97 NEAR 
  GRASS LAKE. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED 
  VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ080-121800-
/O.CON.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/
WESTERN SISKIYOU COUNTY-
252 AM PDT THU APR 12 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ON THE HIGHER PEAKS. 

* ELEVATION: ABOVE 4000 FEET.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING.
  SNOW WILL BECOME LIGHTER AND SHOWERY THIS AFTERNOON AND WARMER 
  TEMPERATURES WILL LIMIT SNOW ACCUMULATIONS...ESPECIALLY ON
  ROADWAYS. STEADY SNOW MAY REDEVELOP TONIGHT.

* LOCATIONS INCLUDE: AREAS AROUND BUT NOT INCLUDING THE SCOTT 
  VALLEY TO INCLUDE FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN 
  SUMMIT ON HIGHWAY 3 AND THE MARBLE MOUNTAIN AND TRINITY ALPS.

* IMPACTS...SNOW IS LIKELY TO CREATE HAZARDOUS DRIVING 
  CONDITIONS ON AREA ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 
  3 INCLUDING FOREST MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WRIGHT
872 
WWUS46 KMFR 121617
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PDT THU APR 12 2012


CAZ082-130030-
/O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/
/O.CAN.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/
/O.NEW.KMFR.WS.W.0009.120413T0000Z-120413T1500Z/
/O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD
917 AM PDT THU APR 12 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT FRIDAY ABOVE 4000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT FRIDAY BELOW 4000 FEET...
...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 8 AM PDT FRIDAY. A WINTER WEATHER ADVISORY BELOW
4000 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY BELOW
4000 FEET FOR SNOW  IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
PDT FRIDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS BEEN
CANCELLED. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN
CANCELLED.


* SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF
  ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. SNOW INCREASES THIS
  EVENING THROUGH FRIDAY MORNING WITH 3 TO 6 INCHES OF SNOW
  EXPECTED BELOW 4000 FEET AND 6 TO 9 INCHES ABOVE 4000 FEET.

* LOCATIONS IN THE WARNING AREA INCLUDE: SNOWMAN SUMMIT

* LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA CITY AND
  DUNSMUIR

* WINDS...SOUTH 10 TO 20 MPH IN THE EVENING DECREASING TO 5 TO 15
  MPH TONIGHT. 

* IMPACTS...SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA
  ROADS AND HIGHWAYS. THIS INCLUDES INTERSTATE 5 INCLUDING BLACK
  BUTTE SUMMIT...AND HIGHWAY 89 INCLUDING SNOWMAN SUMMIT.
  HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED NEAR SNOWMAN SUMMIT AND
  NEAR BLACK BUTTE SUMMIT. BE PREPARED FOR SNOW COVERED ROADS AND
  LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.A

WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ083-130030-
/O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/
/O.CAN.KMFR.WW.Y.0025.000000T0000Z-120412T1800Z/
/O.NEW.KMFR.WS.W.0009.120413T0000Z-120413T1500Z/
/O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
917 AM PDT THU APR 12 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT FRIDAY ABOVE 4500 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT FRIDAY BELOW 4500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 4500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 8 AM PDT FRIDAY. A WINTER WEATHER ADVISORY BELOW
4500 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY BELOW
4500 FEET FOR SNOW IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
FRIDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS BEEN
CANCELLED. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN
CANCELLED.


* SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF
  ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. SNOW INCREASES THIS
  EVENING THROUGH FRIDAY MORNING WITH 3 TO 6 INCHES OF SNOW
  EXPECTED BELOW 4500 FEET AND 6 TO 9 INCHES ABOVE 4500 FEET.

* LOCATIONS IN THE WARNING AREA INCLUDE: TENNANT

* LOCATIONS IN THE ADVISORY AREA INCLUDE: SOUTHERN PORTIONS OF
  HIGHWAY 97.

* WINDS...SOUTH 10 TO 20 MPH IN THE EVENING DECREASING TO 5 TO 15
  MPH TONIGHT. 

* IMPACTS...SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA
  ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 97 INCLUDING GRASS
  LAKE AND MOUNT HEBRON SUMMIT. BE PREPARED FOR SNOW COVERED
  ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.A

WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ080-130030-
/O.CAN.KMFR.WS.W.0008.000000T0000Z-120412T1800Z/
/O.NEW.KMFR.WW.Y.0026.120413T0000Z-120413T1500Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
917 AM PDT THU APR 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT FRIDAY ABOVE 2500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 8 AM PDT FRIDAY. THE WINTER STORM
WARNING HAS BEEN CANCELLED FOR THIS MORNING.


* SNOW ACCUMULATIONS...SNOW SHOWERS WILL CONTINUE TODAY WITH BRIEF
  LIGHT SNOW ACCUMULATIONS POSSIBLE. SNOW INCREASES THIS EVENING
  THROUGH FRIDAY MORNING WITH 2 TO 5 INCHES OF SNOW EXPECTED ABOVE
  2500 FEET.

* LOCATIONS INCLUDE: FORT JONES...GREENVIEW AND CALLAHAN

* WINDS...SOUTH 10 TO 15 MPH IN THE EVENING DECREASING TO 5 TO 10 MPH
  TONIGHT.

* IMPACTS...SNOW MAY CREATE HAZARDOUS DRIVING CONDITIONS ON AREA
  ROADS AND HIGHWAYS. THIS INCLUDES HIGHWAY 3 INCLUDING FOREST
  MOUNTAIN SUMMIT AND SCOTT MOUNTAIN SUMMIT. BE PREPARED FOR SNOW
  COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
  DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 9:05 AM PDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 11, 9:05 AM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PDT WED APR 11 2012

.DISCUSSION...
NO UPDATES WILL BE MADE THIS MORNING AS THE FORECAST IS WELL ON
TRACK. WE WILL BE FOCUSING TODAY ON WHETHER OR NOT WE WILL UPGRADE
THE CURRENT WATCHES TO WARNINGS OR IF ADVISORIES WILL BE
SUFFICIENT. MORE ON THIS WITH THE AFTERNOON DISCUSSION. BTL

&&

.AVIATION...
CONDITIONS WILL GENERALLY REMAIN BETWEEN MVFR AND IFR IN THE
UMPQUA BASIN AND NEAR THE COAST...AS WELL AS NEAR MOUNT SHASTA.
FOR THE ROGUE VALLEY AND AREAS EAST OF THE CASCADES...VFR CEILINGS
WILL CONTINUE THROUGH TODAY. HOWEVER...THUNDERSTORMS ARE POSSIBLE
EAST OF THE CASCADES AND OVER NORTHERN CALIFORNIA THIS AFTERNOON.
MOUNTAIN OBSCURATION WILL EXPAND FROM THE COAST RANGE AND CASCADES
TO IMPACT THE ENTIRE FORECAST AREA BY LATER THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 231 AM PDT WED APR 11 2012/

SHORT TERM...AS EXPECTED THE TROUGH OFF SHORE HAS WEAKENED AND
WILL MOVE INLAND TODAY. THERE IS A SHORT BREAK FROM PRECIP OVER
THE NORCAL AND SOUTHWEST COAST AREA THIS MORNING, BUT THAT WILL
END AS THE TROUGH STARTS TO MOVE IN LATER THIS MORNING. WHILE THIS
WEAK INITIAL SURGE WON'T PACK MUCH OF A PUNCH OR MUCH QPF, IT WILL
INITIATE DEEP SOUTHERLY FLOW OVER THE SHASTA AREA AND BRING THE
POTENTIAL FOR A PROLONGED UPSLOPE SNOW EVENT TO PORTIONS OF THE
NORCAL HIGH COUNTRY, ESPECIALLY AROUND MT SHASTA CITY STARTING
TONIGHT. IN THE MEAN TIME, SNOW LEVELS SHOULD REMAIN HIGH ENOUGH
TO PRECLUDE ANY IMPACTS TODAY.

THE MEAN NEPAC TROUGH IS ALSO BEING RELOADED FROM THE WEST THIS
MORNING AS THE NEXT BLOB OF ENERGY SLIDES IN ALONG 135W. THIS
PIECE WILL MOVE INLAND AS A STRONGER TROUGH/FRONT TONIGHT INTO
THURSDAY. THIS WILL REINFORCE THE UPSLOPE INTO SHASTA, BRING
HEAVIER PRECIP TO THE AREA, AND KEEP SNOW GOING THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY MORNING. THE MODELS ALL SHOW AT LEAST AN
INCH OF LIQUID QPF AROUND SHASTA FROM THE EVENT, WITH THE NAM UP
CLOSER TO 2 INCHES. IN ADDITION TO QPF, ALL MODELS SHOW THE
NECESSARY THERMODYNAMIC INGREDIENTS FOR HEAVY SNOW AROUND SHASTA
(850 TEMPS < 0C AND 1000-700 MB THICKNESSES BELOW 2884 M) FROM
TONIGHT THROUGH FRI MORNING. WOULD LIKE TO SEE 700 MB SOUTHERLY
FLOW A LITTLE STRONGER, BUT THERE IS ENOUGH CONFIDENCE TO GO AHEAD
WITH A WINTER STORM WATCH FOR SOUTH CENTRAL AND EASTERN SISKIYOU
COUNTY TONIGHT THROUGH FRI MORNING. ALSO INCLUDED WESTERN SISKIYOU
ABOVE 3000 FEET IN THE WATCH AS FREE AIR SNOW LEVELS ALSO FALL
WITH THE INCOMING FRONT.

THERE WILL BE SNOW ELSEWHERE ABOVE 3000 FEET WITH THE INCOMING
TROUGH AND FRONT BUT THINK THOSE AMOUNTS WILL LIKELY ALL BE
ADVISORY CRITERIA OR LESS. NEVERTHELESS, WINTER IMPACTS ARE
LIKELY OVER OREGON PASSES THU AND THU NIGHT. OTHER ITEMS OF
INTEREST OVER THE NEXT 48 HOURS OR SO INCLUDE GUSTY SOUTH WINDS
OVER THE WATERS, ALONG THE COAST, AND EAST SIDE. NONE OF THESE
AREAS APPEARS TO REACH ANY CRITICAL THRESHHOLDS, BUT IT WILL BE
BREEZY. WE WILL ALSO SEE THE POSSIBILITY OF THUNDER WITH TODAY'S
COOL POOL MOVING ACROSS THE EAST SIDE AND AGAIN TOMORROW OVER THE
WATERS AND WEST SIDE AS A MUCH COLDER AIRMASS MOVES IN ALOFT.
SHOWERS CONTINUE MOST AREAS FRIDAY AS THE REST OF THE TROUGH
SWINGS THROUGH. DIDN'T MAKE ANY CHANGES TO THE EXTENDED AND THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS. -WRIGHT

LONG TERM...ANOTHER LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OFFSHORE WATERS SETTING UP DOWNSTREAM RIDGING ALONG THE WEST
COAST. NOT CERTAIN IF THIS WILL LEAD TO CLEARING ON SATURDAY BUT
TEMPERATURES WILL BE REBOUNDING UPWARD. HAVE LEFT A FEW SHOWERS IN
THE FORECAST FOR SATURDAY...BUT HAVE REMOVED SHOWERS FROM THE
FORECAST FOR SUNDAY AS RIDGING WILL HAVE MOVED OVER THE AREA.
WITH CLEARING OVERNIGHT TEMPERATURES COULD APPROACH FREEZING FOR
SATURDAY MORNING AND SUNDAY MORNING. BOTH THE GFS AND THE ECMWF
SHOW A SERIES OF TROUGHS MOVING INLAND NEXT WEEK. THESE TROUGHS DO
NOT APPEAR TO HAVE A GOOD MOISTURE TAP. HAVE INDICATED SOME CHANCE
POPS IN THE FORECAST FOR NEXT WEEK. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     ABOVE 3000 FEET FOR CAZ080.
     WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     FOR CAZ082.
     WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     FOR CAZ083.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
     PDT THURSDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
     TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.

BTL/WRIGHT
Hazardous weather outlook, Apr 11, 5:22 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
522 AM PDT WED APR 11 2012

CAZ082-083-112200-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
522 AM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH LATE THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-112200-
WESTERN SISKIYOU COUNTY-
522 AM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT ABOVE 3000
FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WATCH ABOVE 3000 FEET WILL REMAIN IN EFFECT
THROUGH LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 11, 1:42 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
142 PM PDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             3 NE APPLEGATE          42.29N 123.13W
04/11/2012  E0.25 INCH       JACKSON            OR   TRAINED SPOTTER

            IN HEAVY SHOWERS

&&

STOCKTON

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:16 AM PDTWinter Storm WatchMFRSiskiyou12 hr
Apr 11, 3:33 PM PDTWinter Weather AdvisoryMFRSiskiyou18 hr
Apr 11, 3:43 PM PDTWind AdvisoryMFRModoc18 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.